MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA; CATHETER, BILIARY, DIAGNOSTIC
Model Number 32337
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the stylet was difficult to removed and was broke.A flexima catheter drainage was selected for use.During the procedure, the inner stylet would not come out after placing the biliary drain, furthermore, it got broke into pieces as the physician had to use force to pull out the plastic stylet and to deploy the pigtail.All the broken pieces were removed but the procedure was prolonged for additional of 2 hours.The procedure was completed with a different device.No patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The stent, the flexible cannula and an accessory were returned.The pouch was returned, and it was observed that the pouch information matches with the complaint information.Visual inspection revealed that the stent was kinked at the middle section and the flexible cannula was detached.No other issues were observed in the devices.Under the microscope it was observed that the flexible cannula was detached.
 
Event or Problem Description

Brand Name
FLEXIMA
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17686315
Report Number2124215-2023-44731
Device Sequence Number2634453
Product Code FGE
UDI-Device Identifier08714729454953
UDI-Public08714729454953
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K023870
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2024
Device Model Number32337
Device Catalogue Number32337
Device Lot Number0027180543
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date09/05/2023
Supplement Report FDA Received Date10/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown